Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have cramping, nausea, mirena iud fallen, had periods from light discharge to heavy bleeding with clots. Normal?

I have the mirena iud (for almost 3 years now). I have not had a regular menstrual cycle in almost 2 years. 2 weeks ago I had an extremely light discharge for 4-5 days. Then 2 days ago I started having a dark red discharge yesterday it got heavier and it had several large blood clots in it. Then about an hour ago I discovered that my mirena has fallen out. Now I am cramping and feel nauseous and appear to be lightly bleeding fresh blood. Is that normal when an IUD falls out? And I plan to call my OBGYN on Monday, should I seek medical attention sooner? Thanks in advance.
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Hi dear user, thanks for your query.

Expulsion of your IUD might have occurred due to heavy bleeding and uterine contractions. This is not normal but you need not to panic. You should use barrier contraceptive now to avoid pregnancy. If bleeding is too heavy, then you can take tablets of tranexemic acid 500 mg thrice daily for 3 days and get an ultrasound done in the mean time.

Hope this helps.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor